MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368661
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9095813, medical device expiration date: 2020-09-30, device manufacture date: 2019-04-05, medical device lot #: 9280963, medical device expiration date: 2021-03-31, device manufacture date: 2019-10-07." a sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was discovered in the tubes prior to use with a bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes.The following information was provided by the initial reporter: it was reported that site found black spots in the tubes.How many tubes from each lot contained the black spots? only one tube from lot#9280963 and over 50 from lot# 9095813, didn¿t open all of the packs although the spots on a few tubes from each pack.
 
Event or Problem Description
It was reported that foreign matter was discovered in the tubes prior to use with a bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes.The following information was provided by the initial reporter: it was reported that site found black spots in the tubes.How many tubes from each lot contained the black spots? only one tube from lot# 9280963 and over 50 from lot# 9095813, didn¿t open all of the packs although the spots on a few tubes from each pack.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for foreign matter with the incident lot was observed.Additionally, evaluation of the customer samples was performed and foreign matter was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9871756
Report Number1917413-2020-00327
Device Sequence Number3040698
Product Code JKA
UDI-Device Identifier50382903686617
UDI-Public50382903686617
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number368661
Device Catalogue Number368661
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;